Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Plan for coming off 40mg Citalopram

(7 Posts)
mummmypirate Mon 18-Jul-11 08:20:12

Hi mums, after 9 months I feel ready to wean myself of Citalopram. It's been great - I'm much better (had PND) - and am keen to start TTC. I'm doing this in full consultation with GP and have cut down to 30mg for past week with no ill-effects. Anyone with advice about timescale to get off completely? Is 6 weeks in-between each reduction the way to go?

notsofarnow Sat 06-Aug-11 17:19:38

just scrolling through looking for citralopram withdrawl and came across this. How are you doing iwth it? I've been on 60mg for about 5 months after being on 40mg for 2 years or so. had reduced quite well to 40mg, but over this last 2 weeks haven't taken many due to change of routine hols etc. I haven't been able to move off the sofa today. dizzy, light headed, lethargic its pants. So have taken a tablet about 2 hours ago and feel a bit better already.

strawberry17 Sun 07-Aug-11 09:02:16

Cold turkey, missing tablets etc is never a good idea as you will get withdrawals, I've been there, done that, worn the t shirt and now tapering extremely slowly off liquid prozac.

mummmypirate Mon 08-Aug-11 14:57:07

Hi notso, just at end of 4th week on 30mg and doing fine thank you. Plan to reduce to 20mg tomorrow. No side effects for first few days then had rotten headaches, bizarre dreams, palpatations and general lethargy for a week or so, soon disappeared though.

My advice to you would be stabilise on 40mg - get really disciplined about your daily dose again - and once you're feeling on an even keel, give it at least 3 weeks, then drop to 30mg. Good luck.

racingheart Mon 15-Aug-11 23:22:07

First time I came off citalopram (I'm on again now) I took half dose one day then full dose the next for a couple of weeks, then lowered it to half dose every day, then halved that alternate days, and for a long time took 10mls every other day. Doc said there was no medical evidence that such a low dose every 48 hours was having any effect but lots of patients anecdotally said it worked for them. Might be worth trying rather than jumping down a dose suddenly. Absolutely no evidence for this, but to me it felt like it was kick starting my brain into producing its own serotonin, as its regular supplier was not coming up with the goods.

strawberry17 Tue 16-Aug-11 11:21:28

It might work, we're all different, but if it doesn't take it an awful lot slower, and I have a blog here on mumsnet with lots of info about how to taper off slowly and safely. www.prozacwithdrawalblogspot.com

strawberry17 Tue 16-Aug-11 11:22:30

prozacwithdrawal.blogspot.com/ (wrong link sorry)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now